# SDR 2003FA0000705

- Difficulty date: April 14, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Aircraft: N9892J
- Make and model: Cessna 172N
- Aircraft serial: 17273952
- Aircraft time: 6,786 hours
- Engine: Lyc O320H2AD
- Engine time: 3,550 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Condition: Worn
- Location: Magneto
- Component: Magneto
- Component part number: 1068255514
- Stage of operation: CR
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE STOPPAGE DUE TO ABNORMALLY HIGH WEAR TO THE LIFTING BLOCKS OF THE CONTACT POINTS OF BOTH THE LT AND RT SIDES OF A COMMON MAGNETO.  BOTH CONTACT POINTS WERE REMOVED AND INSPECTED FOR BOGUS PARTS; REINSTALLED, LUBRICATED, RE-GAPPED AND TIMED.  THE AIRCRAFT WAS RETURNED TO SERVICE AFTER GROUND RUN.  THE MAGNETO HAS 115.5 HOURS SINCE RETURN TO SERVICE.  MAGNETO WAS PREVIOUSLY SENT BACK FOR THE SAME ABNORMAL WEAR AFTER 225.6 HOURS IN SERVICE.
